All Title Author
Keywords Abstract


Sharp Integral Inequalities Based on a General Four-Point Quadrature Formula via a Generalization of the Montgomery Identity

DOI: 10.1155/2012/343191

Full-Text   Cite this paper   Add to My Lib

Abstract:

We consider families of general four-point quadrature formulae using a generalization of the Montgomery identity via Taylor’s formula. The results are applied to obtain some sharp inequalities for functions whose derivatives belong to spaces. Generalizations of Simpson’s 3/8 formula and the Lobatto four-point formula with related inequalities are considered as special cases. 1. Introduction The most elementary quadrature rules in four nodes are Simpson’s rule based on the following four point formula where , and Lobatto rule based on the following four point formula where . Formula (1.1) is valid for any function with a continuous fourth derivative on and formula (1.2) is valid for any function with a continuous sixth derivative on . Let be differentiable on and integrable on . Then the Montgomery identity holds (see [1]) where the Peano kernel is In [2], Pe?ari? proved the following weighted Montgomery identity where is some probability density function, that is, integrable function, satisfying , and for , for and for and is the weighted Peano kernel defined by Now, let us suppose that is an open interval in , , is such that is absolutely continuous for some , is a probability density function. Then the following generalization of the weighted Montgomery identity via Taylor’s formula states (given by Agli? Aljinovi? and Pe?ari? in [3]) where and If we take , , equality (1.7) reduces to where and For , (1.9) reduces to the Montgomery identity (1.3). In this paper, we generalize the results from [4]. Namely, we use identities (1.7) and (1.9) to establish for each number a general four-point quadrature formula of the type where is the remainder and is a real function. The obtained formula is used to prove a number of inequalities which give error estimates for the general four-point formula for functions whose derivatives are from -spaces. These inequalities are generally sharp. As special cases of the general non-weighted four-point quadrature formula, we obtain generalizations of the well-known Simpson’s 3/8 formula and Lobatto four-point formula with related inequalities. 2. General Weighted Four-Point Formula Let be such that exists on for some . We introduce the following notation for each : In the next theorem we establish the general weighted four-point formula. Theorem 2.1. Let be an open interval in , , and let be some probability density function. Let be such that is absolutely continuous for some . Then for each the following identity holds Proof. We put and in (1.7) to obtain four new formulae. After multiplying these four formulae by ,

References

[1]  D. S. Mitrinovi?, J. E. Pe?ari?, and A. M. Fink, Inequalities Involving Functions and Their Integrals and Derivatives, vol. 53 of Mathematics and its Applications (East European Series), Kluwer Academic Publishers, Dordrecht, The Netherlands, 1991.
[2]  J. E. Pe?ari?, “On the ?eby?ev inequality,” Buletinul ?tiin?ific al Universit??ii Politehnica din Timi?oara. Seria Matematic?-Fizic?, vol. 25, no. 39, pp. 10–11, 1980.
[3]  A. Agli? Aljinovi? and J. Pe?ari?, “On some Ostrowski type inequalities via Montgomery identity and Taylor's formula,” Tamkang Journal of Mathematics, vol. 36, no. 3, pp. 199–218, 2005.
[4]  A. Agli? Aljinovi?, J. Pe?ari?, and M. Ribi?i? Penava, “Sharp integral inequalities based on general two-point formulae via an extension of Montgomery's identity,” The ANZIAM Journal, vol. 51, no. 1, pp. 67–101, 2009.

Full-Text

comments powered by Disqus